MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Model Number 82-3842
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve was implanted in a (b)(6) female patient via v-p shunt in (b)(6) 2016 with unknown setting.Since the valve was implanted the patient's ventricle had a slit-like shape, and the progress was observed in a relatively high-pressure range.This patient was hospitalized with symptoms of acute hydrocephalus on (b)(6) 2021.The valve was removed and replaced on (b)(6) 2021.No information about valve failure is available.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823842) was returned for evaluation.Device history record (dhr) - the product code 82-3842 with lot cpgb8g conformed to the specifications when released to stock.Failure analysis -the valve was visually inspected; a needle hole in the needle chamber was noted.The position of the cam when valve was received was 170mmh2o.The valve was hydrated.The catheter was irrigated no occlusions noted.The valve was leak tested and no other leak than the needle hole was noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve functions.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the problem reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13428437
Report Number3013886523-2022-00027
Device Sequence Number3992072
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)180531(10)CPGB8G
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number82-3842
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexFemale